Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Persistent Hair Loss Be Related To Long Term Intake Of Hydrochlorothiazide To Control Blood Pressure?

I have been taking hydrochlorothiazide to control blood pressure for nearly 10 years. I hair has been shedding a lot for the about the same amount of time. Even though I never see this listed as a side effect, could there be a connection. I might also mention that I have had my parathyroids removed and have multiple nodules on my thyroids for 25 years. I take no medication for thyroid issues.
Fri, 27 Jan 2023
Report Abuse
General & Family Physician 's  Response
Hi,

Hydrochlorothiazide is a diuretic that is commonly used to treat high blood pressure. One of the side effects of hydrochlorothiazide is hair loss, although it is considered a rare side effect. If you are experiencing hair loss and suspecting it may be related to your use of hydrochlorothiazide, you must speak with your doctor. They can help determine if the hair loss is related to the medication and suggest alternative treatment options if necessary.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Priyanka, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Loading Online Doctors....
Could Persistent Hair Loss Be Related To Long Term Intake Of Hydrochlorothiazide To Control Blood Pressure?

Hi, Hydrochlorothiazide is a diuretic that is commonly used to treat high blood pressure. One of the side effects of hydrochlorothiazide is hair loss, although it is considered a rare side effect. If you are experiencing hair loss and suspecting it may be related to your use of hydrochlorothiazide, you must speak with your doctor. They can help determine if the hair loss is related to the medication and suggest alternative treatment options if necessary. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Priyanka, General & Family Physician